Ask The Nurse

To personally discuss a medical issue or to make an appointment, call 216-444-4HER (216-444-4437). You can also make an appointment at Cleveland Clinic. For your security, please do not use this form to email personal, confidential health information. We cannot diagnose or treat by email. Our email policies are explained further in this disclaimer. You may also wish to review our privacy statement. Disclaimer | Privacy

I started on a hormone therapy pill back in September (Estradiol 1 mg). A month after starting the hormone therapy pill, I completely stopped having periods. I then got my period about 4-5 months later and it’s still going. It stops for a day or two and then starts right back. I recently quit taking the hormone pill, hoping to stop the bleeding. My period is now light, but still there.

Is it common to bleed like this?

If you have a uterus you need to be on progesterone as well as estrogen. Abnormal bleeding needs to be investigated as there is a chance of uterine cancer, hyperplasia, polyps or fibroids. I suggest you see your physician.

All My Best,
Speaking of Women's Health Nurse

March 30, 2014 at 8:55am

Share this article

 

Go back to the question archive